What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 26, 2:39 PM EST, 2 hours earlier.
Area forecast discussion, Jun 26, 2:39 PM EST, 2 hours before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
339 PM EDT Wed Jun 26 2019
.SYNOPSIS...
Scattered showers and thunderstorms will move across the
area this afternoon and evening, with clearing skies overnight.
Mainly dry and seasonably warm weather is expected Thursday and
Friday. Periods of showers and thunderstorms return to the forecast
Friday night into the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 315 pm, shortwave trough now approaching central portions
of NY/PA. The surface pattern is muddled, but thunderstorms have
developed ahead of this trough and along a weak wind shift
boundary from near Saranac Lake to Rome to Clearfield, PA. Over
the local area, cumulus development has been limited owing to
slightly drier air in the boundary layer. The thunderstorms have
been developing in an environment of 500-1000 J/kg MLCAPE.
MLCAPE will increase over the local area due to a combination
of advection of slightly moister boundary layer air and slightly
steeper midlevel lapse rates along with diurnal heating,
although this will likely be offset by drier air mixing to the
surface. The question is whether the boundary layer has become
too stable over the local area to allow the storms over central
NY to maintain their intensity. Some of these storms have been
strong to severe. CAMs and observations suggest these showers
and thunderstorms approach our western zones by 20Z and exit our
eastern zones and weaken with the loss of diurnal instability
by around 02Z. The dry air both near the surface and at
midlevels will be a limiting factor in the coverage of
convection this afternoon, but gusty winds will be possible in
any taller updraft given the evaporational cooling potential due
to this dry air. Some marginally severe hail cannot be ruled out
in the strongest storms. Deep- layer shear values around 25-30
kt suggest marginal organization of convection in the form of
multi-cells.
Tonight, aside from some lingering showers and thunderstorms
east of the Hudson through around 02Z, a dry night with
decreasing clouds is expected with subsidence in the wake of
the departing wave. Some patches of fog in low-lying areas
cannot be ruled out, especially in any areas that see a downpour
with thunderstorms this afternoon. Lows will be slightly
elevated compared with normal.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Thursday, we will start the day under subsidence from the
departing wave. A slightly drier airmass will be in place as
well with PWATs generally under an inch. A weak wave will be
tracking across northern NY into northern New England late in
the day, but should be far enough removed from the local area to
spare us any noticeable weather. Expect a good deal of sunshine
with high temps a bit above normal. Humidity will not be too
oppressive for this time of year with dewpoints in the upper
50s to low 60s in the afternoon. Tranquil weather again Thursday
night with weak high pressure over the area and lows slightly
warmer than normal.
Tranquil weather continues into at least the first part of
Friday. Deep moisture will increase in the afternoon and evening
as low to mid-level winds strengthen and bring in higher theta-e
values from the west. Chances for rainfall increase late Friday
into Friday night, although there is quite a bit of uncertainty.
Showers and thunderstorms look to develop to our west during the
day where instability is greater, with some of this activity
tracking toward our northern and western zones by Friday
evening. Some of this activity may spread across our forecast
area by Friday night, or convectively generated vorticity
maxima may generate additional convection over the local area,
although possibly in a weakened state due to it encountering a
more stable airmass. The NAM solution of a well- organized MCS
tracking into our forecast area Friday night appears to be an
outlier, and it appears more likely that we will be on the more
stable side of the instability gradient. Still, enough signal to
keep chance PoPs with slight chance thunder in the forecast
Friday night. Much of the forecast area looks to stay dry during
the daytime hours Friday. Seasonably warm weather continues
Friday into Friday night with dewpoints increasing Friday night,
becoming more muggy.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
Upper energy dropping south out of SE Canada will affect our region
Saturday into Saturday night with showers and thunderstorms. Then
just some lingering isolated to scattered activity Sunday as cooler
and drier air moves in. Considerable cooling aloft Sunday will also
support some isolated to scattered showers and a possible rumble of
thunder Sunday. There will be a brief cool down into Monday before
the upper energy builds east and flat upper ridging very slowly
builds east into our region.
There are hints that one piece of more organized upper energy could
track along the leading edge of better warm advection and leading
edge of the flat upper ridging around Tuesday into Wednesday but
there are disagreements in timing, track and strength of low level
forcing. So, after dry weather Sunday night into early Tuesday, more
scattered showers and thunderstorms Tuesday into Wednesday.
Highs Saturday ahead of the cold front in the 80s but cooler in
higher terrain. Highs Sunday in the 70s to around 80 but some 60s in
northern areas. Highs Monday in the 70s to around 80. Highs Tuesday
in the upper 70s to lower 80s but cooler in higher elevations.
Highs Wednesday in the lower to mid 80s but some 70s in higher
terrain.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Mainly VFR conditions are expected through the TAF period
ending 18Z/27. Scattered showers and storms are possible between
22Z and 01Z as a weak cold front tracks through the region.
High res guidance continues to indicate a line of storms that
will move through the TAF sites with the cold front so have
included a TEMPO for TSRA with MVFR to account for the
thunderstorm coverage. KGFL may have some radiational fog late
tonight, especially if they get some rain this evening.
Winds will be from the south to west at 5 to 10 kts today
outside of thunderstorms. Strong westerly wind gusts are
possible where thunderstorms occur. Winds become light and
variable overnight tonight. Westerly winds at 5 to 10 kt are
forecast for Thursday.
Outlook...
Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: Moderate Operational Impact. Scattered SHRA...TSRA.
Saturday Night: Moderate Operational Impact. Scattered SHRA...TSRA.
Sunday: Moderate Operational Impact. Scattered SHRA...TSRA.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.
&&
.FIRE WEATHER...
Scattered showers and thunderstorms will spread across the
forecast area from west to east this afternoon and evening. In
their wake, a period of mainly dry and seasonably warm weather
is expected Thursday and Friday. Minimum RH values will be
generally in the 40 to 50 percent range each day. A moderate
westerly breeze will develop during the day on Thursday,
becoming lighter on Friday.
Periods of showers and thunderstorms return to the forecast
Friday night into the weekend.
&&
.HYDROLOGY...
Scattered showers and thunderstorms are expected this afternoon
and evening. Activity should be progressive and deep moisture is
not impressive, so the potential for flooding is low. Brief
heavy downpours are always possible in thunderstorms.
After a mainly dry period Thursday and Thursday night, periods
of showers and thunderstorms are expected Friday night into the
weekend.
No significant flooding is expected at this time and all rivers
and creeks should stay well within bank full.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...Thompson
NEAR TERM...Thompson
SHORT TERM...Thompson
LONG TERM...NAS
AVIATION...SND
FIRE WEATHER...Thompson
HYDROLOGY...Thompson
Hazardous weather outlook, Jun 26, 3:15 PM EST, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
415 PM EDT Wed Jun 26 2019
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-271100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
415 PM EDT Wed Jun 26 2019
This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.
.DAY ONE...Through tonight.
Scattered thunderstorms are expected through around 10 pm. A few
storms could be strong to marginally severe, with wind gusts in
excess of 50 mph and hail up to an inch along with frequent
lightning.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a chance of thunderstorms Friday night through the weekend.
.SPOTTER INFORMATION STATEMENT...
Please send reports of severe weather to the National Weather Service.
In the hours before
Special weather statement, Jun 26, 3:08 PM EST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Albany NY
408 PM EDT Wed Jun 26 2019
NYZ032-033-038-262045-
Northern Herkimer-Hamilton-Southern Herkimer-
408 PM EDT Wed Jun 26 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HAMILTON AND
CENTRAL HERKIMER COUNTIES...
At 408 PM EDT, a strong thunderstorm was located near Alder Creek, or
10 miles east of Boonville, moving east at 25 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
This storm will be near...
Northwood around 415 PM EDT.
Ohio around 425 PM EDT.
Other locations impacted by this storm include Caswell Lake, Grant,
Nobleboro, Atwell, Wilmurt, Wheelertown, Pardeeville Corners, Wilmurt
Corners, Morehouseville and North Wilmurt.
LAT...LON 4332 7510 4333 7508 4350 7510 4354 7510
4357 7475 4331 7473 4331 7511
TIME...MOT...LOC 2008Z 267DEG 23KT 4342 7513
JECSpecial weather statement, Jun 26, 3:26 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Albany NY
426 PM EDT Wed Jun 26 2019
NYZ038-262100-
Southern Herkimer-
426 PM EDT Wed Jun 26 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HERKIMER COUNTY...
At 426 PM EDT, a strong thunderstorm was located over Cold Brook, or
15 miles northeast of Utica, moving east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Newport around 430 PM EDT.
Ohio around 435 PM EDT.
Other locations impacted by this storm include Grant, Gray, Black
Creek Reservoir, Curtis, Wood Corners, Woodin Corners, Russia, Bull
Hill, Norway and Pardeeville Corners.
LAT...LON 4329 7515 4330 7515 4330 7512 4333 7509
4331 7478 4329 7471 4317 7470 4317 7472
4315 7471 4319 7510 4322 7507 4323 7507
4323 7510 4326 7516
TIME...MOT...LOC 2026Z 270DEG 22KT 4328 7506
JECSpecial weather statement, Jun 26, 3:48 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Albany NY
448 PM EDT Wed Jun 26 2019
NYZ032-033-262115-
Northern Herkimer-Hamilton-
448 PM EDT Wed Jun 26 2019
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL HAMILTON COUNTY...
At 448 PM EDT, a strong thunderstorm was located 10 miles south of
Limekiln Lake Campground, or 14 miles southeast of Old Forge, moving
east at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Lewey Lake Campground around 515 PM EDT.
Other locations impacted by this storm include Caswell Lake, Sled
Harbor, Perkins Clearing, West Canada Lakes and Herkimer Landing.
LAT...LON 4349 7481 4364 7486 4378 7443 4352 7432
TIME...MOT...LOC 2048Z 254DEG 23KT 4358 7474
JEC
Special weather statement, Jun 26, 3:59 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Albany NY
459 PM EDT Wed Jun 26 2019
NYZ033-038-082-262130-
Hamilton-Southern Herkimer-Northern Fulton-
459 PM EDT Wed Jun 26 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HAMILTON...
NORTHWESTERN FULTON AND EAST CENTRAL HERKIMER COUNTIES...
At 459 PM EDT, a strong thunderstorm was located 8 miles north of
Stratford, or 19 miles northeast of Little Falls, moving east at 30
mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
This storm will remain over mainly rural areas of southwestern
Hamilton, northwestern Fulton and east central Herkimer Counties,
including the following locations... Oregon, Arietta, Gilmantown,
Powley Place, Wheelerville, Canada Lake, Clockmill Corners, Pinnacle,
Blackbridge and Averys Place.
LAT...LON 4315 7476 4339 7479 4344 7431 4316 7431
TIME...MOT...LOC 2059Z 267DEG 24KT 4330 7470
JEC
Special weather statement, Jun 26, 4:19 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Albany NY
519 PM EDT Wed Jun 26 2019
NYZ033-262145-
Hamilton-
519 PM EDT Wed Jun 26 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HAMILTON
COUNTY...
At 519 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Lewey Lake Campground to near Lake
Pleasant. Movement was east at 30 mph.
Winds in excess of 40 mph are possible with these storms.
These storms will be near...
Lewey Lake Campground around 525 PM EDT.
Wells around 530 PM EDT.
Indian Lake around 545 PM EDT.
Other locations impacted by these storms include Eagle Nest,
Gilmantown, Girards Sugarbush, Perkins Clearing, Rudeston,
Blackbridge, Whitehouse, Sled Harbor, Sabael and Sagamore.
If you are on or near a lake or boat, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
LAT...LON 4387 7427 4336 7416 4335 7452 4381 7466
4392 7433
TIME...MOT...LOC 2119Z 250DEG 27KT 4367 7448 4339 7441
JECSpecial weather statement, Jun 26, 4:26 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Albany NY
526 PM EDT Wed Jun 26 2019
NYZ047-058-262200-
Western Greene-Schoharie-
526 PM EDT Wed Jun 26 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GREENE AND SOUTHERN
SCHOHARIE COUNTIES...
At 526 PM EDT, a strong thunderstorm was located over Stamford, or 15
miles northeast of Delhi, moving east at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Jefferson, Windham, Gilboa, Prattsville, Livingstonville, North
Blenheim, Preston-Potter Hollow, Durham, Ashland, Jewett, Conesville,
West Settlement, North Lexington, Maplecrest, Manorkill, Broome
Center, Five Corners, Four Corners, North Settlement and West Jewett.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4251 7423 4241 7426 4242 7417 4224 7418
4228 7448 4235 7443 4242 7462 4249 7468
TIME...MOT...LOC 2126Z 273DEG 32KT 4240 7466
NAS